Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 221, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 10, 2006, 3:32 AM CDT for Fannin County, Grayson County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2006, 3:32 AM CDT (08:32 UTC)
- Expired
- May 10, 2006, 4:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Fannin County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 143 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 10:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4874 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 13.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:08 AM CDT, 24 minutes earlier.
Area forecast discussion, May 10, 3:08 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 308 AM CDT WED MAY 10 2006 .DISCUSSION... AT 2 AM FRONT LIES SHERMAN...GRAHAM MOVING SOUTH. EVEN THOUGH FRONT IS PROVIDING SOME LIFT...ATMOSPHERE FARTHER SOUTH IS LESS UNSTABLE THAN IT WAS UP NORTH EARLIER. THERE IS STILL A SLIGHT CHANCE OF POPS THROUGH THIS AFTERNOON IN THE EAST AS THE FRONT CONTINUES THROUGH THE CWA. AFTER TODAY/S 90S...THE REST OF THE WEEK WILL SEEM MILD WITH HIGHS IN THE 70S NORTH WEDNESDAY AND THURSDAY. NEXT FRONT MOVES THOUGH SATURDAY...BRINGING A SLIGHT CHANCE OF POPS FOR SATURDAY AND A CHANCE SOUTH ON SUNDAY MORNING AS THE FRONT ENCOUNTERS MORE MOISTURE. WITH NORTHWEST FLOW IN PLACE NEXT WEEK...MCS POSSIBLE EARLY WEDNESDAY MORNING WITH UPPER DISTURBANCE FOLLOWING LATER IN THE DAY...SO HAVE POPS FOR WEDNESDAY IN THE EXTENDED AS WELL. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 82 56 81 55 / 10 10 0 0 WACO, TX 87 56 82 54 / 20 10 0 0 PARIS, TX 78 53 77 51 / 40 10 0 0 DENTON, TX 81 48 80 52 / 20 10 0 0 MCKINNEY, TX 79 49 79 50 / 20 10 0 0 DALLAS, TX 82 57 80 56 / 20 10 0 0 TERRELL, TX 81 54 78 52 / 20 10 0 0 CORSICANA, TX 84 55 80 55 / 20 10 0 0 TEMPLE, TX 86 57 83 54 / 20 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE && 91/84/42
Hazardous weather outlook, May 9, 10:30 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1030 PM CDT TUE MAY 9 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1030 PM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT A MODERATE RISK FOR SEVERE THUNDERSTORMS REMAINS OVERNIGHT NORTHEAST OF A SHERMAN...MCKINNEY...GREENVILLE...SULPHUR SPRINGS LINE. LARGE HAIL...ISOLATED TORNADOS...DAMAGING WINDS...AND LOCALLY VERY HEAVY RAINFALL IN EXCESS OF 3 INCHES IS POSSIBLE ACROSS THE MODERATE RISK AREA OVERNIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND CONTINUE OVERNIGHT NORTH OF A GRAHAM...DECATUR... DALLAS-FORT WORTH...ENNIS...ATHENS LINE OVERNIGHT...AS AN UPPER LEVEL DISTURBANCE OVER THE TEXAS PANHANDLE MOVE OVER A SLOW MOVING COLD FRONT OVER THE RED RIVER AREAS OF NORTH TEXAS...WITH STRONG INSTABILITY...SHEAR AND DEEP MOISTURE OUT AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY WEDNESDAY MORNING. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE...NAMELY EAST OF INTERSTATE 35. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS WEEKEND...INTO NEXT MONDAY...AS ANOTHER FRONT APPROACHES THE AREA. SOME OF THESE STORMS COULD BE SEVERE...ESPECIALLY ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY OVER FAR EASTERN SECTIONS OF NORTH TEXAS OVERNIGHT...WITH LIMITED ACTIVATION POSSIBLE OVER THE THE REMAINDER OF THE AREA THROUGH DAYBREAK.
In the hours before
Special weather statement, May 10, 12:48 AM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1248 AM CDT WED MAY 10 2006 TXZ095-100615- LAMAR- 1248 AM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1248 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A DEVELOPING STRONG THUNDERSTORM 6 MILES NORTHEAST OF PARIS...MOVING NORTHEAST AT 25 MPH. CITIES IN THE PATH OR VICINITY OF THIS DEVELOPING STORM INCLUDE ARTHUR CITY...BLOSSOM...PARIS AND POWDERLY. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED WITHIN THE NEXT HALF HOUR.
Special weather statement, May 10, 12:56 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1256 AM CDT WED MAY 10 2006 TXZ091-100630- MONTAGUE- 1256 AM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES EAST OF HENRIETTA...OR APPROACHING RINGGOLD...MOVING EAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE NOCONA AND RINGGOLD. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM AT THE CURRENT TIME. HOWEVER...IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED WITHIN THE NEXT HOUR.
Special weather statement, May 10, 1:14 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 114 AM CDT WED MAY 10 2006 TXZ094-100645- FANNIN- 114 AM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER UPDATE... AT 114 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BONHAM...MOVING EAST AT 25 MPH. A SEVERE THUNDERSTORM WAS NOTED OVER GRAYSON COUNTY 8 MILES SOUTHEAST OF SHERMAN...MOVING EAST-NORTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BONHAM...DODD CITY... ECTOR...HONEY GROVE AND BONHAM STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED HEAVY RAINFALL... PEA TO MARBLE-SIZED HAIL...AND GUSTY WINDS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM OVER GRAYSON COUNTY CONTINUES ITS INTENSITY AND TRACK...A SEVERE WEATHER WARNING MAY BE NEEDED SHORTLY FOR WESTERN PORTIONS OF FANNIN COUNTY.
Special weather statement, May 10, 1:33 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 133 AM CDT WED MAY 10 2006 TXZ094-100700- FANNIN- 133 AM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER UPDATE... AT 133 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES WEST OF BONHAM...OR ON THE FANNIN AND GRAYSON COUNTY LINE...MOVING EAST-NORTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BONHAM...ECTOR AND SAVOY. PEA TO MARBLE-SIZED HAIL...CLOUD-TO-GROUND LIGHTNING...LOCALIZED VERY HEAVY RAINFALL..AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED SHORTLY.
Local storm report, May 10, 2:01 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
201 AM CDT WED MAY 10 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TORNADO WESTMINSTER 33.36N 96.46W
05/09/2006 COLLIN TX LAW ENFORCEMENT
*** 3 FATAL, 3 INJ *** AN ELDERLY COUPLE AND A TEENAGER
WERE KILLED IN THE TOWN OF WESTMINSTER WITH EXTENSIVE
DAMAGE IN AND AROUND TOWN. TIME ESTIMATED. DAMAGE SURVEY
WILL BE CONDUCTED WEDNESDAY MORNING.Special weather statement, May 10, 3:19 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 319 AM CDT WED MAY 10 2006 TXZ093-100845- GRAYSON- 319 AM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER UPDATE... AT 319 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM DEVELOPING 4 MILES NORTH OF DENISON...MOVING NORTHEAST AT 30 MPH. THIS ACTIVITY MAY CONGEAL INTO A LINE OF THUNDERSTORMS IN THE NEXT HOUR AND WILL BE MONITORED VERY CLOSELY. CITIES IN THE PATH OF THIS STORM INCLUDE HENDRIX...DENISON... KNOLLWOOD...POTTSBORO AND EISENHOWER STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM IF IT CONTINUES TO INTENSIFY.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 37 min |
| May 9, 7:56 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 64 min |
| May 9, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Grayson | 61 min |
| May 9, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Grayson | 61 min |
| May 9, 10:00 PM CDT | Flash Flood Warning | FWD | Grayson | 3 hr |
| May 9, 10:08 PM CDT | Tornado Warning | FWD | Collin | 52 min |
| May 9, 10:36 PM CDT | Tornado Warning | FWD | Fannin | 39 min |
| May 9, 10:39 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 66 min |
| May 9, 10:51 PM CDT | Tornado Warning | FWD | Grayson | 24 min |
| May 9, 11:15 PM CDT | Tornado Warning | FWD | Fannin | 17 min |
| May 9, 11:19 PM CDT | Tornado Warning | FWD | Lamar | 41 min |
| May 10, 12:28 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 62 min |
| May 10, 1:00 AM CDT | Flash Flood Warning | FWD | Grayson | 60 min |
| May 10, 1:28 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 22 min |
| May 10, 1:36 AM CDT | Severe Thunderstorm Warning | FWD | Fannin | 30 min |
| May 10, 4:14 AM CDT | Severe Thunderstorm Warning | FWD | Lamar | 76 min |
| May 10, 4:32 AM CDT | Severe Thunderstorm Warning | FWD | Fannin | 28 min |
| May 10, 5:36 AM CDT | High Wind Warning | FWD | Cooke, Montague | 65 min |
| May 10, 7:08 AM CDT | Severe Thunderstorm Warning | FWD | Fannin | 37 min |
| May 10, 7:20 AM CDT | Severe Thunderstorm Warning | FWD | Lamar | 40 min |
| May 10, 8:00 AM CDT | Severe Thunderstorm Warning | FWD | Lamar | 15 min |
| May 10, 10:26 AM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 9 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.